Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 442, NWS Norman, OK

October 22, 2000Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2000, 6:50 PM CDT for Tillman County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 22, 2000, 6:50 PM CDT (23:50 UTC)
Expired
Oct 22, 2000, 7:30 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tillman County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 222350
SVROKC
OKC141-230030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SUN OCT 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TILLMAN COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 730 PM CDT

* AT 650 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  HOLLISTER...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE# WARNING INCLUDE CHATTANOOGA...FREDERICK...
  HOLLISTER AND LOVELAND

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

LAT...LON 3435 9905 3427 9867 3449 9866 3452 9896

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:25 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 22, 3:25 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN OCT 22 2000

AFTERNOON HEATING OVER WESTERN PORTIONS OF THE FORECAST AREA HAS
INCREASED THE INSTABILITY ACROSS THE REGION...RESULTING IN THE
DEVELOPMENT OF SHWRS/TSTMS. STLT ALSO SUGGESTING A WEAK WAVE MOVING
THROUGH WESTERN TEXAS. THE SHWRS/TSTMS ARE EXPECTED TO CONTINUE
MOVING NORTH NORTHEAST THROUGH THE EVENING HOURS AFFECTING MAINLY
WEST CENTRAL AND CENTRAL SECTIONS OF THE FORECAST AREA. COVERAGE
SHOULD DECREASE LATER THIS EVENING... BUT WILL STILL NEED TO MAINTAIN A
CHANCE OF SHWRS/TSTMS OVERNIGHT AS WEAK MID LEVEL WARM ADVECTION AND
WEAK UPPER LEVEL DIFLUENCE PERSIST. UPPER SYSTEM OVER NORTHERN
BAJA/SOUTHWEST US WILL CONTINUE TO PROVIDE A CHANCE OF SHWRS/TSTMS
THROUGH MID WEEK AS IT SLOWLY LIFTS OUT INTO THE PLAINS. LOWEST POPS
ON MON WILL BE IN FAR SOUTHEAST ZONES WHERE TEMPORARY RETROGRADING
OF THE EASTERN US UPPER RIDGE IS EXPECTED TO PROVIDE SOME
SUBSIDENCE. LITTLE CHANGE IN THE AIRMASS IS LIKELY TO OCCUR THROUGH
MID WEEK... THUS MOST OF THE DAY TO DAY TEMP CHANGES WILL BE DRIVEN
BY THE DISTRIBUTION OF CLOUD COVER.

LOOKING FARTHER OUT... ANOTHER UPPER TROUGH IS EXPECTED TO DROP INTO
THE WESTERN US BY THURSDAY. HOWEVER...MODELS OFFERING VARIOUS
SOLUTIONS IN THE HANDLING OF THIS SYSTEM. MRF TRIES TO MAINTAIN AN
OPEN TROUGH WHILE THE CANADIAN SOLUTION IS TO CLOSE OFF THE LOW OVER
EASTERN NEVADA AND DIG IT SOUTH INTO ARIZONA BY FRIDAY. WHILE THE
OFFICIAL MRF SOLUTION DOESN'T AGREE... IT DOES HAVE A FEW ENSEMBLE
SOLUTIONS THAT ARE SIMILAR. MRF ALSO BRINGING A COLD FRONT INTO THE
AREA ON THURSDAY... WITH COOLER AIR SETTLING IN ON FRIDAY. WILL
TREND TEMPS DOWN A LITTLE LATE IN THE WEEK... BUT WON'T GO WHOLE HOG
DUE TO LOWER CONFIDENCE IN THE MODEL SOLUTIONS LATE IN THE FORECAST
PERIOD.

FCSTID = 32
OKC   63  72  64  72 /  50  40  50  60
HBR   63  72  63  72 /  50  50  |60  60
SPS   66  78  66  76 /  50  50  60  60
GAG   60  71  61  72 /  30  40  50  60
PNC   63  72  63  72 /  60  40  50  60
DUA   66  77  66  75 /  50  30  40  50

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Oct 22, 6:19 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    LAWTON                    OK   60 MPH WIND GUST
10/22/00   COMANCHE                       COUNTY SHERIFF

0536 PM    5 S CALUMET               OK   TORNADO
10/22/00   CANADIAN                       NWS EMPLOYEE

0545 PM    2 W CYRIL                 OK   .75 INCH HAIL
10/22/00   CADDO                          AMATEUR RADIO

0552 PM    4 S ANADARKO              OK   60 MPH WIND GUST
10/22/00   CADDO                          yAMATEUR RADIO

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:10 AM CDTSevere Thunderstorm WarningOUNTillman35 min
Oct 22, 4:54 PM CDTSevere Thunderstorm WarningOUNComanche51 min
Oct 22, 5:36 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady39 min
Oct 22, 5:40 PM CDTTornado WarningOUNCanadian35 min
Oct 22, 6:05 PM CDTTornado WarningOUNPontotoc40 min
Oct 22, 6:10 PM CDTTornado WarningOUNCanadian, Kingfisher35 min
Oct 22, 6:48 PM CDTSevere Thunderstorm WarningOUNGrady57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.